MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY-HYDRAGRIP SURGICAL CLAMPS; CLAMP, VASCULAR

EDWARDS LIFESCIENCES PR FOGARTY-HYDRAGRIP SURGICAL CLAMPS; CLAMP, VASCULAR
Model Number HYDRA61
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, before use in patient, a small hole was noticed in the primary packaging of this fogarty hydrajaw clamp insert set.There was no allegation of patient injury.The device was available for evaluation.Patient demographics not available, since the product was not used on any patient.
 
Additional Manufacturer Narrative
Initially 9 units from the same lot number were reported with the same issue and the medwatch was submitted under reference 47828 as received, 5 of these units were confirmed to have the reported failure.Therefore, each device is being reported separately under medwatch references: 47828, 48273, 48274, 48275, 48276 (ew ref 2024-10281-01, 2024-10281-02, 2024-10281-03, 2024-10281-04 and 2024-10281-05 respectively) the device was received for evaluation, however the investigation is still on-going.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
The product was received evaluation.The report of small hole in packing was confirmed.Package was received sealed.Tyvek cover was noticed punctured.Lab findings were aligned to the customer photo.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on further investigation at the manufacturing site, a cause for this failure was not able to identify and the defect could not be replicated.With the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Therefore, no root cause could be established.There is total of five (5) complaints reported and confirmed with the reported issue of perforated tyvek, these complaints are from the same hospital.Initially customer reported 9 units from the same lot number presenting the same reported failure (reported under report id: 2015691-2024-03678), however based on the evaluation of the returned units, 5 units were confirmed to be defective.For the other 4 no defect could be observed.The 5 units presenting the reported issue were finally reported individually, one medwatch for each device, under report ids 2015691-2024-03678, 2015691 2024 03871, 2015691-2024-03872, 2015691-2024-03873, 2015691-2024-03874 (registered as manufacturer ref 2024-10281-01, 2024-10281-02, 2024-10281-03, 2024-10281-04 and 2024-10281-05, respectively).The 4 units where no defect was found are no longer considered as reportable incidents.

Brand Name
FOGARTY-HYDRAGRIP SURGICAL CLAMPS
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19390348
Report Number2015691-2024-03872
Device Sequence Number7799371
Product Code DXC
UDI-Device Identifier00690103044645
UDI-Public(01)00690103044645(17)261116(11)231117(10)65398600
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYDRA61
Device Lot Number65398600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown